MAUDE Adverse Event Report: ARTHROCARE CORPORATION DISP FIRSTPASS STR PASSR SELF; PASSER

ARTHROCARE CORPORATION DISP FIRSTPASS STR PASSR SELF; PASSER
Catalog Number 22-4038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair, the needle of one (1) ender nail broke.The procedure was performed using an equivalent s+n back-up.It is unknown if there was any surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Additional information: b5: describe event or problem, d1: brand name, d2a: common device name, d2b: procode, d3: manufacturer name, city and state, d4:catalog #,lot #, expiration date, unique identifier (udi) #, g1: contact office, g5:pma/510(k) #, g9.Manufacturer report number: 3006524618-2026-00006, h4: device manufacture date, h6: health effect - impact code.
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair, the needle of one (1) firstpass suture passer broke.The procedure was resumed after a delay of less than 30 minutes using an equivalent smith & nephew back-up device.No further complications were reported.

Brand Name
DISP FIRSTPASS STR PASSR SELF
Common Device Name
PASSER
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23955899
Report Number1020279-2026-00006
Device Sequence Number9610608
Product Code HWQ
UDI-Device Identifier00885556724545
UDI-Public885556724545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4038
Device Lot Number2194238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown